Alert archive / Connecticut / Winter Storm Warnings in 2016

Winter Storm Warning 1, NWS Albany, NY

January 23, 2016Northwest Hills Planning Region, Connecticut; Dutchess County, New York

NWS Albany, NY issued this winter storm warning at Jan 23, 2016, 10:12 AM EST for Northwest Hills Planning Region, Connecticut; Dutchess County, New York. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 23, 2016, 10:12 AM EST (15:12 UTC)
Expired
Jan 23, 2016, 3:50 PM EST
In force
6 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Dutchess County, NY

The radar

The Albany radar (KENX), 99 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1494 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WWUS41 KALY 231512
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1012 AM EST SAT JAN 23 2016

CTZ001-013-NYZ065-066-232315-
/O.UPG.KALY.WW.Y.0004.000000T0000Z-160124T0600Z/
/O.NEW.KALY.WS.W.0001.160123T1512Z-160124T0600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
1012 AM EST SAT JAN 23 2016

...WINTER STORM WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM
WARNING FOR SNOW WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE
WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* LOCATIONS...DUTCHESS AND LITCHFIELD COUNTIES.

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* SNOW ACCUMULATIONS...THE GREATER ACCUMULATIONS WILL BE ACROSS
  THE SOUTHERN PORTIONS OF THE COUNTIES. THE HIGHEST TOTALS OF 6
  TO 12 INCHES ARE EXPECTED ACROSS SOUTHERN LITCHFIELD WITH A
  WIDE RANGE OF 3 TO 8 INCHES ACROSS NORTHERN LITCHFIELD COUNTY.
  ACROSS DUTCHESS COUNTY...SNOWFALL AMOUNTS ARE EXPECTED TO RANGE
  5 TO 10 INCHES ACROSS THE SOUTHERN MOST PORTION OF THE COUNTY
  WITH AMOUNTS DECREASING TO 2 TO 4 INCHES ACROSS THE NORTHERN
  MOST PORTION OF THE COUNTY.

* TIMING...SNOW WILL BECOME MODERATE TO LOCALLY HEAVY AT TIMES
  THIS AFTERNOON. SNOW WILL TAPER OFF TO FLURRIES AND SNOW
  SHOWERS THIS EVENING AND END BY MIDNIGHT.

* MAXIMUM SNOWFALL RATES...UP TO AROUND AN INCH PER HOUR WITH
  LOCALLY HIGHER RATES POSSIBLE.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY DUE TO 
  FALLING SNOW AND GUSTY WINDS WILL MAKE FOR HAZARDOUS AND 
  DIFFICULT TRAVEL.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NYZ063-064-232315-
/O.NEW.KALY.WW.Y.0005.160123T1512Z-160124T0600Z/
WESTERN ULSTER-EASTERN ULSTER-
INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ
1012 AM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW WHICH IS IN EFFECT UNTIL 1 AM EST
SUNDAY.

* LOCATIONS...ULSTER COUNTY.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...THE GREATER ACCUMULATIONS WILL BE ACROSS
  THE SOUTHERN PORTIONS OF THE COUNTY WITH 3 TO 6 INCHES WITH
  AMOUNTS DECREASING TO 1 TO 2 INCHES ACROSS THE NORTHWESTERN MOST
  PORTION OF THE COUNTY.

* TIMING...SNOW WILL BECOME MODERATE TO POSSIBLY AT TIMES THIS
  AFTERNOON. SNOW WILL TAPER OFF TO FLURRIES AND SNOW SHOWERS
  THIS EVENING AND END BY MIDNIGHT.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITY DUE TO 
  FALLING SNOW AND GUSTY WINDS WILL MAKE FOR HAZARDOUS AND 
  DIFFICULT TRAVEL.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE UPPER TEENS TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
2 follow-up statements
899 
WWUS41 KALY 231825
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
125 PM EST SAT JAN 23 2016

CTZ001-013-NYZ065-066-232230-
/O.CON.KALY.WS.W.0001.000000T0000Z-160124T0600Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...
DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
125 PM EST SAT JAN 23 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY...

* LOCATIONS...DUTCHESS AND LITCHFIELD COUNTIES.

* HAZARD TYPES...SNOW AND BLOWING SNOW.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ARE EXPECTED ACROSS SOUTHERN
  LITCHFIELD COUNTY WITH A WIDE RANGE OF 2 TO 8 INCHES ACROSS
  NORTHERN LITCHFIELD COUNTY. ACROSS DUTCHESS COUNTY...SNOWFALL
  AMOUNTS ARE EXPECTED TO RANGE 5 TO 10 INCHES ACROSS THE SOUTHERN
  MOST PORTION OF THE COUNTY WITH AMOUNTS DECREASING TO 1 TO 3
  INCHES ACROSS THE NORTHERN MOST PORTION OF THE COUNTY.

* TIMING...SNOW WILL COME DOWN MODERATE TO LOCALLY HEAVY AT TIMES
  THIS AFTERNOON ACROSS THE SOUTHERN MOST PORTION OF THE COUNTIES.
  THE SNOW WILL TAPER OFF TO THIS EVENING ENDING BEFORE MIDNIGHT.

* MAXIMUM SNOWFALL RATES...UP TO AROUND AN INCH PER HOUR WILL
  BE POSSIBLE.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES MAKING FOR
  HAZARDOUS TRAVEL.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

NYZ063-064-232230-
/O.CON.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/
WESTERN ULSTER-EASTERN ULSTER-
INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ
125 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SUNDAY...

* LOCATIONS...ULSTER COUNTY.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...3 TO 6 INCHES ACROSS THE SOUTHEASTERN MOST
  PORTION OF THE COUNTY OF THE WITH AMOUNTS DECREASING TO AROUND
  AN INCH ACROSS THE FAR NORTHWESTERN MOST PORTION OF THE COUNTY.

* TIMING...SNOW THIS AFTERNOON...TAPERING OFF TO THIS EVENING AND
  ENDING BEFORE MIDNIGHT.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES FOR DIFFICULT
  TRAVEL.

* WINDS...NORTH 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE UPPER TEENS TO UPPER 20S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
871 
WWUS41 KALY 232050
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
350 PM EST SAT JAN 23 2016

CTZ013-NYZ065-066-240600-
/O.CAN.KALY.WS.W.0001.000000T0000Z-160124T0600Z/
/O.EXA.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/
SOUTHERN LITCHFIELD-WESTERN DUTCHESS-EASTERN DUTCHESS-
INCLUDING THE CITIES OF...OAKVILLE...NEW MILFORD...TERRYVILLE...
POUGHKEEPSIE...BEACON...ARLINGTON...PAWLING...DOVER PLAINS...
MILLBROOK...PINE PLAINS...AMENIA...MILLERTON
350 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER
WEATHER ADVISORY WHICH IS IN EFFECT UNTIL 1 AM EST SUNDAY. THE
WINTER STORM WARNING HAS BEEN CANCELLED.

* LOCATIONS...SOUTHERN LITCHFIELD AND DUTCHESS COUNTIES. 

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...3 TO 6 INCHES ACROSS THE SOUTHERN
  LITCHFIELD AND THE FAR SOUTHERN PORTION OF DUTCHESS COUNTY. NO
  ACCUMULATIONS ACROSS THE FAR NORTHERN PORTION OF DUTCHESS
  COUNTY.

* TIMING...SNOW TAPERING OFF THIS EVENING.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES.

* WINDS...NORTH 10 TO 20 MPH.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

CTZ001-232200-
/O.CAN.KALY.WS.W.0001.000000T0000Z-160124T0600Z/
NORTHERN LITCHFIELD-
INCLUDING THE CITY OF...TORRINGTON
350 PM EST SAT JAN 23 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
STORM WARNING FOR NORTHERN LITCHFIELD COUNTY. DRIER AIR FILTERING
FROM THE NORTH IS PREVENTING THE SNOW FROM OCCURRING FARTHER
INLAND. 

$$

NYZ063-064-240600-
/O.CON.KALY.WW.Y.0005.000000T0000Z-160124T0600Z/
WESTERN ULSTER-EASTERN ULSTER-
INCLUDING THE CITIES OF...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...KINGSTON...
NEW PALTZ
350 PM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
SUNDAY...

* LOCATIONS...ULSTER COUNTY.

* HAZARD TYPES...SNOW.

* SNOW ACCUMULATIONS...2 TO 5 INCHES ACROSS THE FAR SOUTHERN
  PORTION OF ULSTER COUNTY WITH AMOUNTS DECREASING RAPIDLY TO THE
  NORTHWEST WITH NO ACCUMULATION ACROSS THE FAR NORTHERN PORTION
  OF THE COUNTY.

* TIMING...SNOW TAPERING OFF THIS EVENING.

* IMPACTS...SNOW COVERED ROADS AND POOR VISIBILITIES.

* WINDS...NORTH 10 TO 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Jan 23, 6:18 AM EST, 3 hours 54 minutes earlier.

Area forecast discussion, Jan 23, 6:18 AM EST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
618 AM EST SAT JAN 23 2016

.SYNOPSIS...
INTENSIFYING STORM OFF THE MIDDLE ATLANTIC COAST WILL BRING
BLIZZARD CONDITIONS TO THE SOUTH AND EAST OF OUR LOCAL AREA
THROUGH TONIGHT. ACCUMULATING SNOWFALL IS EXPECTED FOR PORTIONS OF
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT. THIS STORM WILL
MOVE EAST OF THE REGION TONIGHT AS WEAK HIGH PRESSURE CRESTS OVER
THE REGION FOR THE REMAINDER OF THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
...WINTER WEATHER ADVISORY FOR SNOW CONTINUES FOR DUTCHESS AND
LITCHFIELD COUNTIES...

AS OF 600 AM EST...NOT MUCH CHANGE TO THE CURRENT FORECAST PACKAGE.
LEADING EDGE OF THE SNOW CONTINUES TOO ADVANCE NORTHWARD AS THE
INITIAL BAND HAS SHOWN A WEAKENING TREND THE PAST HOUR. HOWEVER...AN
ADDITIONAL BAND WAS MOVING ACROSS LONG ISLAND AND CONTINUES TO
FOLLOW THE SAME PATH AND SPEED OF ITS PREDECESSOR WITH EXPECTATIONS OF
SNOW BEGINNING AROUND SUNRISE FOR THE SOUTHERN PORTIONS OF DUTCHESS
AND LITCHFIELD COUNTIES.  A QUICK REVIEW OF THE HOURLY RAP/HRRR AND
06Z NCEP MODEL SUITE...CONSENSUS FAVORS THE ADVISORIES WITH QPF
VALUES UP TO ONE HALF INCH BY DAYS END.  IF THE BAND WERE TO SET UP
INTO SOUTHERN LITCHFIELD COUNTY...COULD SEE A LOW END WARNING EVENT
AS DAY SHIFT WILL MONITOR ALONG WITH OBSERVATIONS AND SPOTTER
REPORTS.

PREV DISC... SPECIAL BALLOON SOUNDINGS CONTINUE AND HAVE BEEN QUITE
BENEFICIAL WITH THIS FORECAST THUS FAR. OUR 00Z AND 06Z SOUNDINGS
CONTINUE TO SUPPORT A VERY DRY LOWER LEVELS OF THE TROPOSPHERE /FROM
SFC-550MB/ WITH EVER SLIGHT INCREASES IN THE PWATS /0.12 TO 0.15/.
FURTHERMORE...NORTHERLY SURFACE WINDS CONTINUE WHICH TOO IS HAVING
AN IMPACT WITH DEWPOINTS REMAINING BETWEEN 5-10F WITH DEWPOINT
DEPRESSIONS OF 10-15F. LATEST RADAR SCANS SHOW THE LEADING EDGE OF
THE SNOW CONTINUING TO EVAPORATE ACROSS THE MID HUDSON VALLEY WITH
A DECREASE IN REFLECTIVITY'S OVER THE PAST FEW HOURS. A REGIONAL
RADAR MOSAIC/MRMS DATA REVEAL A VERY INTENSE BAND OF SNOW SLOWLY
MIGRATING NORTHWARD ACROSS CENTRAL NJ AND ALONG THE SOUTH-SHORE OF
LONG ISLAND. PER THE LATEST HRRR/RAP13 REFLECTIVITY AND
DEFORMATION AXIS FORECASTS...THIS BAND OF SNOW WILL LIKELY STALL
ACROSS NORTH NJ AND NEAR THE SOUTHERN SHORELINE OF CT LATER THIS
MORNING. QUESTION IS JUST HOW MUCH OF AN IMPACT WILL THE SNOW HAVE
MIGRATING INTO THE MID HUDSON VALLEY AND NORTHWEST CT? PER AN
ENSEMBLE APPROACH OF THE QPF FIELDS FROM THE NCEP MODEL SUITE
ALONG WITH WPC WWD...ACCUMULATING SNOW SHOULD OCCUR WITH THE BEST
POTENTIAL ACROSS LITCHFIELD COUNTY AND NEAR THE I84 CORRIDOR INTO
DUTCHESS COUNTY. AS SUB 990MB SURFACE LOW TRACKS ENE...THE
DEFORMATION AXIS MAY IMPACT THE ADVISORY AREA. BUT IF THE LOW
LEVEL AGEOSTROPHIC FLOW INCREASES...THESE AMOUNTS MAY BE TOO HIGH.
WE WILL CONTINUE TO MONITOR TRENDS VERY CLOSELY.

OTHERWISE...THE NORTHERN EXTENT OF THE SNOW MAY APPROACH PORTIONS
OF THE CATSKILLS AND SOUTHERN BERKSHIRE WHERE WE WILL CONTINUE
WITH THE SLIGHT CHANCE TO CHANCE POPS FOR THESE AREAS. THE
REMAINDER OF THE REGION IS EXPECTED TO REMAIN DRY UNDER A MAINLY
CLOUDY SKY /FILTERED SUNSHINE ACROSS PORTIONS OF THE DACKS AND
LAKE GEORGE REGION/. HIGHS TODAY WILL GENERALLY FALL INTO THE MID
AND UPPER 20S WITH NEAR 30F FOR SOUTHERN PORTIONS OF THE FORECAST
AREA.

THIS NEARLY VERTICALLY STACKED LOW QUICKLY DEPARTS TO THE EAST
QUICKLY ENDING ANY SNOW ACROSS DUTCHESS AND LITCHFIELD COUNTIES
THIS EVENING. THIS IS DUE TO UPSTREAM WAVE NOW ACROSS MONTANA THAT
IS FORECAST TO APPROACH THE GREAT LAKES REGION TONIGHT THAT
ASSISTS WITH THE FASTER DEPARTURE OF THIS COASTAL STORM. INBETWEEN
THESE SYSTEMS...A NARROW SUBSIDENCE INDUCED BUILDING SURFACE
PRESSURES WILL CLEAR SKIES OUT AND TRANQUIL CONDITIONS FOR THE
ENTIRE REGION. TEMPERATURES WILL DROP BACK INTO THE SINGLE DIGITS
TO THE NORTH AND WEST OF ALBANY WITH MAINLY 10-15F FOR THE
REMAINDER OF THE AREA.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
THE AFOREMENTIONED APPROACHING WAVE UPSTREAM IS PROGGED TO TRACK
ACROSS THE REGION ON SUNDAY. MAINLY CLOUDS WILL ACCOMPANY ITS
PASSAGE WITH SOME LAKE ENHANCEMENT FOR THE CHANCE OF SNOW SHOWERS
INTO THE WESTERN DACKS SUNDAY AFTERNOON AND NIGHT.
OTHERWISE...HIGHS SHOULD RANGE FROM THE MID 20S TO LOWER 30S INTO
PORTIONS OF THE MID HUDSON VALLEY AND SOUTHERN LITCHFIELD COUNTY.

SUNDAY NIGHT INTO MONDAY...IN THE WAKE OF THIS UPPER WAVE...RETURN
FLOW WILL ALLOW FOR A WARM FRONT TO LIFT NORTHWARD THROUGH MONDAY.
THE BEST ISENTROPIC LIFT APPEARS TO REMAIN WEST AND NORTH OF
ALBANY AS IT SHOULD BE A DRY FRONTAL PASSAGE. HOWEVER...THIS
SHOULD ALLOW FOR TEMPERATURES TO CLIMB AT OR ABOVE FREEZING FOR
MOST OF THE AREA WITH FILTERED SUNSHINE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
HIGH PRESSURE WILL BE DEPARTING OFF THE EASTERN SEABOARD AT THE
START OF THE EXTENDED PERIOD. WITH A SOUTHERLY FLOW IN PLACE...TEMPS
ON MON NIGHT WON/T BE AS COOL AS RECENT NIGHTS...WITH LOWS ONLY IN
THE MID 20S FOR MOST SPOTS.

AS 850 HPA TEMPS RISE ABOVE FREEZING IN MOST AREAS...TEMPS ON
TUESDAY WILL REACH THE MID 30S TO LOW 40S ACROSS THE REGION. AT THE
SAME TIME...LOW PRESSURE WILL BE MOVING ACROSS THE GREAT LAKES
TOWARDS SOUTHERN CANADA...BRINGING A COLD FRONT TOWARDS THE AREA. IN
ADDITION TO THE BEST LIFT MISSING US TO THE NORTH...THIS SYSTEM
WON/T HAVE A LOT OF MOISTURE EITHER.  AS A RESULT...POPS ARE MAINLY
JUST SLIGHT TO LOW CHC FOR MOST AREAS. WITH WARMING IN THE BOUNDARY
LAYER...P-TYPE WILL BE RAIN SHOWERS FOR VALLEY AREAS...ALTHOUGH HIGH
TERRAIN COULD EXPECT TO SEE SOME SNOW SHOWERS OR A RAIN/SNOW MIX.
QPF WILL ONLY BE A FEW HUNDREDTHS FOR MOST LOCATIONS...WITH THE BEST
CHANCE FOR A LITTLE MORE IN UPSLOPE FAVORED AREAS OF THE WESTERN
ADIRONDACKS.

BEHIND THE STORM/S COLD FRONT...SOME COOLER AIR ALOFT WILL WORK INTO
THE REGION FOR TUESDAY NIGHT INTO WEDNESDAY. THIS MAY HELP TO GET
SOME LAKE EFFECT GOING OFF LAKE ONTARIO...AND SOME LAKE EFFECT SNOW
SHOWERS WILL BE POSSIBLE FOR THE WESTERN ADIRONDACKS. WITH THE
EXPECTED W-NW FLOW...UPSLOPE SNOW SHOWERS CANNOT BE RULED OUT OVER
THE HIGH TERRAIN OF WESTERN NEW ENGLAND. OTHERWISE...IT LOOKS FAIRLY
DRY FOR THE REMAINDER OF THE AREA WITH A PARTLY TO MOSTLY CLOUDY
SKY. OVERNIGHT LOWS WILL BE IN THE 20S FOR TUESDAY NIGHT...AND HIGHS
ON WED WILL BE MID 20S TO MID 30S.

LAKE EFFECT WILL START TO WIND DOWN FOR WED NIGHT INTO THURSDAY AS
HIGH PRESSURE SLIDES ACROSS THE AREA. IT LOOKS FAIRLY DRY AND
SEASONABLE THROUGH THIS TIME PERIOD. LOWS WILL BE BACK DOWN INTO THE
TEENS FOR WED NIGHT...AND HIGHS WILL BE IN THE MID 20S TO MID 30S
AGAIN FOR THURSDAY.

BY THURSDAY NIGHT INTO FRIDAY...ANOTHER FAST MOVING NORTHERN STREAM
CLIPPER SYSTEM LOOKS TO MOVE TOWARDS THE AREA.  MOISTURE WILL BE
FAIRLY LIMITED ONCE AGAIN...AND THE TRACK WON/T BE OVERLY FAVORABLE
FOR A LOT OF PRECIP IN OUR AREA. MEANWHILE...A SOUTHERN STREAM LOW
PRESSURE AREA WILL BE TAKING SHAPE OVER THE GULF OF MEXICO/SOUTHEAST
STATES...BUT THIS STORM LOOK TO HEAD NORTHEAST AND OUT TO SEA OFF
THE MID ATLANTIC COAST. THE UPPER LEVEL FLOW PATTERN ISN/T
CONDUCIVEFOR THIS SYSTEM TO MOVE UP THE COAST...SO EXPECT THIS
CURRENT PROJECTION OF MISSING US TO MAKE SENSE. WITH THIS ALL IN
MIND...WILL GO WITH A SLIGHT TO LOW CHC FOR SNOW SHOWERS DUE TO
THE PASSING CLIPPER. MIN TEMPS ON THURSDAY NIGHT LOOK TO BE IN THE
TEENS TO LOW 20S...AND HIGHS ON FRIDAY WILL BE IN THE 30S. ANOTHER
MOISTURE STARVED NORTHERN STREAM CLIPPER COULD MAKE A RUN AT OUR
REGION FOR THE WEEKEND...BUT AT THIS POINT...DETERMINISTIC GUIDANCE
SAYS NO MAJOR STORMS ARE IN FORECAST...AND THE 00Z GEFS SEEMS TO
SUGGEST THIS WILL BE THE CASE AS WELL.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...

VFR CONDITIONS ARE CURRENTLY IN PLACE AT ALL TAF SITES. CLOUDS
ASSOCIATED WITH A POWERFUL COASTAL STORM HAVE OVERSPREAD THE ENTIRE
REGION...WITH OVC CIGS AT 15-20 KFT IN PLACE AT KALB/KPSF/KGFL.
FURTHER SOUTH...CIGS HAVE LOWERED TO NEAR 6 KFT AND SNOW IS FINALLY
APPROACHING THE TERMINAL.

SNOW SHOULD BEGIN AT KPOU WITHIN THE NEXT FEW HOURS. THERE WILL BE A
BRIEF PERIOD OF MVFR VSBYS...BEFORE SNOW LOWERS VSBYS TO IFR BY 9 AM
OR SO. THE STEADIEST/HEAVIEST SNOW LOOKS TO OCCUR IN THE AFTN
HOURS...WITH LOW END IFR VSBYS/CIGS. VSBY LOOKS TO DROP TO 1SM...AND
IT/S POSSIBLE THERE ARE BRIEF PERIODS OF EVEN LOWER VSBY.

FURTHER NORTH...IT WILL REMAIN DRY WITH OVERCAST MID/HIGH LEVEL
CLOUDS IN PLACE. A FEW FLURRIES MAY COME NEAR KPSF IN THE LATE
AFTN/EVENING SO HAVE INCLUDED A VCSH THERE...BUT ANY SNOW IS NOT
EXPECTED TO HAVE AN IMPACT ON CIGS/VSBYS. NO SNOW WILL REACH
KALB/KGFL.

SNOW WILL BE ENDING AT KPOU IN THE LATE EVENING HOURS...WITH ALL
SNOW DONE AROUND MIDNIGHT OR SO.  CIGS WILL CLEAR OUT
OVERNIGHT...WITH SKIES BECOMING CLEAR FOR THE HUDSON VALLEY TAF
SITES BY THE LATE NIGHT HOURS.

N-NE WINDS WILL BE 10-15 KTS TODAY...WITH SOME HIGHER GUSTS TO
AROUND 25 KTS AT KPOU. WINDS WILL DIMINISH THIS EVENING AND BECOME
NW AT 5-10 KTS FOR TONIGHT.

OUTLOOK...

SUNDAY THROUGH MONDAY NIGHT: NO OPERATIONAL IMPACT. NO SIG WX.
TUESDAY THROUGH TUESDAY NIGHT: LOW OPERATIONAL IMPACT. SLIGHT CHANCE
OF SHRA...SHSN.
WEDNESDAY: NO OPERATIONAL IMPACT. NO SIG WX.

&&

.HYDROLOGY...
THE BEST POTENTIAL FOR ACCUMULATING SNOW WILL BE INTO PORTIONS OF
THE MID HUDSON VALLEY AND NORTHWEST CONNECTICUT TODAY INTO THIS
EVENING WITH THE REMAINDER OF THE HYDRO SERVICE AREA REMAINING
MOSTLY DRY. WATER EQUIVALENT VALUES FROM ONE TENTH TO ONE THIRD OF
AN INCH ARE IN THE FORECAST WHERE SNOW ACCUMULATES.

ANY SNOW THAT IS FALLING SHOULD DISSIPATE THIS EVENING WITH DRY
CONDITIONS FOR MOST OF THE AREA THROUGH AT LEAST MONDAY.
TEMPERATURES THROUGH THE REMAINDER OF THIS WEEKEND SHOULD REMAIN
BELOW FREEZING TO RESULT IN ADDITIONAL ICE FORMATION ON LAKES AND
RIVERS. HOWEVER...TEMPERATURES ARE EXPECTED TO CLIMB ABOVE
FREEZING MONDAY AND TUESDAY AFTERNOONS.

THE NEXT CHANCE FOR PRECIPITATION IS ON TUESDAY AND WEDNESDAY WITH
A MIXTURE OF RAIN AND SNOW SHOWERS. AT THIS TIME...QPF/S LOOK
RATHER LIGHT.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR CTZ001-013.
NY...WINTER WEATHER ADVISORY UNTIL 1 AM EST SUNDAY FOR NYZ065-066.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...BGM
NEAR TERM...BGM
SHORT TERM...BGM
LONG TERM...FRUGIS
AVIATION...FRUGIS
HYDROLOGY...BGM
Hazardous weather outlook, Jan 23, 3:49 AM EST, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
349 AM EST SAT JAN 23 2016

CTZ001-013-NYZ065-066-241200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-WESTERN DUTCHESS-
EASTERN DUTCHESS-
349 AM EST SAT JAN 23 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND
DUTCHESS COUNTY IN EAST CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SEND ANY MEASUREMENTS OF SNOW TO THE
NATIONAL WEATHER SERVICE.

NYZ063-064-241200-
WESTERN ULSTER-EASTERN ULSTER-
349 AM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ULSTER COUNTY IN EAST
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

A COASTAL STORM WILL BRUSH ULSTER COUNTY WITH A LIGHT SNOWFALL.
SOUTHEASTERN PARTS OF THE COUNTY WILL SEE THE HIGHEST SNOWFALL TOTALS.
IF CONFIDENCE INCREASES THAT MODERATE AMOUNTS OF SNOWFALL WILL
OCCUR OVER A SIGNIFICANT PORTION OF THE AREA...A WINTER WEATHER
ADVISORY WILL BE ISSUED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ001-025-NYZ032-033-038>043-047>054-058>061-082>084-VTZ013>015-
241200-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
349 AM EST SAT JAN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...ALL
OF EAST CENTRAL NEW YORK EXCEPT FOR DUTCHESS AND ULSTER
COUNTIES...AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 10:12 AM ESTWinter Weather AdvisoryALYNorthwest Hills Planning Region14 hr

Nearby

Winter Storm Warnings in Connecticut, 2016Winter Storm Warnings in New York, 2016Every winter storm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.